• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Just injected my first dose

I just injected myself with my first dose of methotrexate. My Dr prescribed 25mg once a week, right after my injection (maybe a couple minutes) I was extremely nauseous and then a little later very dizzy. I took some zofran after once I became nauseous, but I'm curious if anyone has any tips on how to avoid this? And how long it's going to last?
 
I've heard that zofran works better if you take it before the nausea-inducing event. My daughter takes oral methotrexate, and her doctor told her to take zofran 2 hours before she takes her MTX. That takes care of most of her nausea. She does get a little dizzy too, but she takes the MTX just before bed so that she sleeps through the worst of it.

Good luck. MTX has worked well for my daughter.
 
I've heard that zofran works better if you take it before the nausea-inducing event. My daughter takes oral methotrexate, and her doctor told her to take zofran 2 hours before she takes her MTX. That takes care of most of her nausea. She does get a little dizzy too, but she takes the MTX just before bed so that she sleeps through the worst of it.

Good luck. MTX has worked well for my daughter.
Thank you! I think I'll try that for my next injection. One of my normal symptoms is nausea so I take zofran regularly but I also have Phenergan to take when it gets really bad. I'm really hoping this works, I've had allergic reactions to almost every biologic, so this is my last chance to avoid surgery, and hearing it worked well for her gives me hope :)
 
Yeah my daughter takes hers at night as well. Most her side affects follow 36 hours later though.

Just checking...are you taking folic acid as well...that helps with the side effects.
 
Yeah my daughter takes hers at night as well. Most her side affects follow 36 hours later though.

Just checking...are you taking folic acid as well...that helps with the side effects.
Yes, I am, the Dr put me on 1mg 2x a day everyday. Along with that he prescribed me Prednisone but I've had Cushings induced from Prednisone before so I'm taking it but very unwillingly.

I was wondering if anyone knew if pain in the upper right quadrant could be associated with the methotrexate? I've been hungry again for the first time in weeks but every time I eat I'm getting a terrible pain under my right breast that wraps around to my back and shoulder.
 
Top